Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 25, 2010, 3:37 PM EST for 11 counties in Tennessee; 7 counties in Virginia. It took effect at Feb 26, 2010, 12:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 3:37 PM EST (20:37 UTC)
- In effect from
- Feb 26, 2010, 12:00 AM EST
- Expired
- Feb 26, 2010, 3:05 PM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS74 KMRX 252037 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EST THU FEB 25 2010 ...STRONG AND GUSTY WEST TO NORTHWEST WINDS DEVELOPING TONIGHT... .A TIGHTENING PRESSURE GRADIENT OVERNIGHT WILL CAUSE WEST TO NORTHWEST WINDS TO INCREASE TO BETWEEN 15 AND 30 MPH BY MIDNIGHT. WINDS WILL GUST TO 35 TO 45 MPH AT TIMES INTO FRIDAY AFTERNOON. THESE STRONG AND GUSTY WINDS WILL MAINLY AFFECT SOUTHWESTERN VIRGINIA AND THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE... INCLUDING THE SMOKY MOUNTAINS. TNZ015>017-041-042-044-046-072-074-VAZ001-002-005-006-008-260500- /O.NEW.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/ HANCOCK-HAWKINS-SULLIVAN-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...CADES COVE... GATLINBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 337 PM EST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY. * WEST TO NORTHWEST WINDS WILL INCREASE BY MIDNIGHT AND BE STRONG AND GUSTY INTO FRIDAY AFTERNOON. * WEST TO NORTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED...WITH GUSTS UP TO 40 MPH AT TIMES. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ018-043-045-047-260500- /O.NEW.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN 337 PM EST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY. * WEST TO NORTHWEST WINDS WILL INCREASE BY MIDNIGHT AND BE STRONG AND GUSTY INTO FRIDAY AFTERNOON. * WEST TO NORTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS UP TO 45 MPH AT TIMES. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TG
4 follow-up statements
037 WWUS74 KMRX 260411 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1111 PM EST THU FEB 25 2010 ...STRONG AND GUSTY WEST TO NORTHWEST WINDS DEVELOPING TONIGHT... .A TIGHTENING PRESSURE GRADIENT OVERNIGHT WILL CAUSE WEST TO NORTHWEST WINDS TO INCREASE TO BETWEEN 15 AND 30 MPH OVERNIGHT. WINDS WILL GUST TO 35 TO 45 MPH AT TIMES INTO FRIDAY AFTERNOON. THESE STRONG AND GUSTY WINDS WILL MAINLY AFFECT SOUTHWESTERN VIRGINIA AND THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE... INCLUDING THE SMOKY MOUNTAINS. TNZ015>017-041-042-044-046-072-074-VAZ001-002-005-006-008-260930- /O.CON.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/ HANCOCK-HAWKINS-SULLIVAN-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...CADES COVE... GATLINBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 1111 PM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. * WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT AND BE STRONG AND GUSTY INTO FRIDAY AFTERNOON. * WEST TO NORTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED...WITH GUSTS UP TO 40 MPH AT TIMES. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ018-043-045-047-260930- /O.CON.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN 1111 PM EST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. * WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT AND BE STRONG AND GUSTY INTO FRIDAY AFTERNOON. * WEST TO NORTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS UP TO 45 MPH AT TIMES. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
032 WWUS74 KMRX 260744 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 244 AM EST FRI FEB 26 2010 ...STRONG AND GUSTY WINDS EXPECTED TODAY ACROSS THE MOUNTAINS... .A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE STRONG WEST TO NORTHWEST WINDS OVER THE MOUNTAINS TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET. TNZ015>017-042-044-046-VAZ001-002-005-006-008-260845- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-100226T2100Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 244 AM EST FRI FEB 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. BREEZY WESTERLY WINDS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON... BUT WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ TNZ018-041-043-045-047-072-074-261600- /O.EXT.KMRX.WI.Y.0009.000000T0000Z-100227T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 244 AM EST FRI FEB 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING: WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING...AND BECOME STRONG AND GUSTY BY THIS AFTERNOON. THESE WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET. * WINDS: WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED...WITH HIGHER GUSTS UP TO 45 MPH AT TIMES. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ DMG
870 WWUS74 KMRX 261524 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1024 AM EST FRI FEB 26 2010 ...STRONG AND GUSTY WINDS EXPECTED TODAY ACROSS THE MOUNTAINS... .A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE STRONG WEST TO NORTHWEST WINDS OVER THE MOUNTAINS TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET. TNZ018-041-043-045-047-072-074-270000- /O.CON.KMRX.WI.Y.0009.000000T0000Z-100227T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 1024 AM EST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING: WEST TO NORTHWEST WINDS WILL INCREASE...AND BECOME STRONG AND GUSTY THIS AFTERNOON. THESE WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET. * WINDS: WEST TO NORTHWEST WINDS BETWEEN 15 AND 30 MPH CAN BE EXPECTED...WITH HIGHER GUSTS UP TO 45 MPH AT TIMES. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHEN DRIVING IN THE HIGHER ELEVATIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TG
121 WWUS74 KMRX 262005 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EST FRI FEB 26 2010 ...WESTERLY WINDS DECREASING BELOW ADVISORY CRITERIA... .WEST TO NORTHWEST WINDS HAD FALLEN INTO THE 15 TO 25 MPH RANGE... WITH A FEW GUSTS UP TO 35 MPH AT TIMES. THESE SPEEDS AND GUSTS ARE BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED. TNZ018-041-043-045-047-072-074-262115- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-100227T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 305 PM EST FRI FEB 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE...OVER THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA INTO THE EARLY EVENING HOURS. HOWEVER...THESE SPEEDS AND GUSTS ARE BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:31 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 25, 2:31 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EST THU FEB 25 2010
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...PERSISTENT PATTERN OF
SNOW SHOWERS DROPPING SE FROM SE KY ACROSS SW VA AND NE TN THIS
AFTERNOON. LOW LEVEL UPSLOPE FLOW...COLD AIR ADVECTION AND SOME
WEAK INSTABILITY SHOULD LAST INTO THE EVENING HOURS...SO SOME
ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED IN THE WARNING AREAS OF
SW VA AND NRN MTNS OF EAST TN. DROPPED SMOKIES BACK TO A WINTER
WEATHER ADVISORY (SIMILAR TO LEE AND SCOTT COUNTIES OF VA) AND
EXTENDED WARNING AND ADVISORY THROUGH 4 AM EST FRIDAY. WILL LET
LATER SHIFTS DECIDE TO CANCEL OR EXTEND INTO FRIDAY IF NEEDED.
SNOW AMOUNTS HAVE VARIED GREATLY FROM BARELY FLURRIES TO AN INCH OR
TWO OF NEW SNOW WHERE THE SNOW SHOWERS HAVE PASSED OVER.
PRESSURE GRADIENT TIGHTENS OVERNIGHT AND LOW LEVEL JET REACHES 40
TO 45 KNOTS...SO I ALSO ISSUED A WIND ADVISORY FROM MIDNIGHT TO 4PM
FRIDAY...FOR SW VA/NE TN/SMOKIES.
OTHERWISE...EXPECT LESS SNOW SHOWERS FOR FRIDAY THEN A LIKELY
BREAK IN ANY WINTRY PRECIPITATION...BEFORE ANOTHER SHORT WAVE
PASSES ACROSS THE REGION LATE FRIDAY NIGHT INTO SATURDAY.
SNOW ACCUMULATING TODAY AND TONIGHT PLUS SOME LINGERING CLOUDINESS
OVER SW VA AND NE TN...SUPPORTED UNDERCUTTING MAX TEMPS EVEN BELOW
THE COOLER NAM MOS. MOS MINS MORE REASONABLE AND I GENERALLY
FOLLOWED THE COLDER MINS.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...MODELS NOT
SIGNIFICANTLY DISSIMILAR DURING THE PERIOD. STAYED CLOSER TO THE
SLIGHTLY SLOWER AND DEEPER ECMWF SOLUTION WHICH KEEPS THE BLOCKING
PATTERN IN PLACE WITH UPPER LEVEL LOW PRESSURE STUCK OVER THE
NORTHEASTERN U.S. THE LOW DRIFTS ONLY SLOWLY EAST KEEPING A
NORTHWEST FLOW SNOW REGIME GOING ALL THE WAY INTO SUNDAY NIGHT. THIS
REGIME HIGHLIGHTS SNOW IN THE MAJOR OROGRAPHIC PARTS OF THE FORECAST
AREA INCLUDING THE CUMBERLAND PLATEAU AND THE TERRAIN ACROSS
SOUTHWEST VIRGINIA AND ALONG THE NORTH CAROLINA BORDER. THERE COULD
BE A BREAK IN THE ACTION ON MONDAY BEFORE THE JET STREAM GETS ACTIVE
AGAIN ACROSS THE SOUTHERN TIER OF THE NATION. SHORT WAVE DRIVES EAST
ACROSS THE SOUTHEASTERN U.S. LATER MONDAY NIGHT THROUGH TUESDAY
NIGHT. JUST A BIT OF UNCERTAINTY AT THIS TIME CONCERNING THE TRACK
AND STRENGTH OF THIS FEATURE AND THE POSSIBILITY OF PHASING WITH
NORTHERN STREAM ENERGY SO MAINTAINED SLIGHT AND LOW CHANCE POPS AT
THIS TIME. SYSTEM DEPARTS TO THE ATLANTIC COAST FOR WEDNESDAY AND
HEIGHTS BUILD INTO THURSDAY SO KEPT THE LAST COUPLE DAYS OF THE
EXTENDED DRY. THOUGHT IT BEST TO UNDERCUT TEMP GUIDANCE THROUGHOUT
THIS FORECAST DUE TO THE LENGTHY PERIOD OF NORTHERLY FLOW ACROSS
SNOW COVERED GROUND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 25 47 26 50 26 / 10 10 10 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 21 42 23 44 25 / 10 10 10 30 20
OAK RIDGE, TN 21 42 22 43 25 / 10 10 10 20 20
TRI CITIES AIRPORT, TN 20 37 21 37 24 / 50 30 40 60 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CAMPBELL...CLAIBORNE...GRAINGER...
HANCOCK...HAWKINS...MORGAN...NORTHWEST CARTER...NORTHWEST
GREENE...SCOTT TN...SULLIVAN...UNION...WASHINGTON TN.
WINTER WEATHER ADVISORY UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...HANCOCK...HAWKINS...JOHNSON...NORTHWEST
CARTER...NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...
WASHINGTON TN.
WINTER STORM WARNING UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
ZONES: JOHNSON...SOUTHEAST CARTER...SOUTHEAST GREENE...
UNICOI.
VA...WINTER WEATHER ADVISORY UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
ZONES: LEE...SCOTT.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WINTER STORM WARNING UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
ZONES: RUSSELL...WASHINGTON...WISE.
&&
TGHazardous weather outlook, Feb 25, 5:08 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 508 AM EST THU FEB 25 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 508 AM EST THU FEB 25 2010 /408 AM CST THU FEB 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHEAST FROM THE OHIO VALLEY TODAY...AND TO THE MID ATLANTIC COAST THIS EVENING. THIS SYSTEM WILL AFFECT THE SOUTHERN APPALACHIAN REGION THROUGH TONIGHT. SCATTERED TO NUMEROUS SNOW SHOWERS WILL OCCUR WITH SEVERAL INCHES OF SNOW POSSIBLE BY FRIDAY MORNING ACROSS THE HIGHER ELEVATIONS OF EASTERN TENNESSEE AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UPPER LEVEL LOW PRESSURE SYSTEM WILL STAY OVER THE MID ATLANTIC AND NORTHEAST STATES THROUGH SUNDAY. THIS WILL CONTINUE THE THREAT FOR ACCUMULATING SNOWFALL OVER SOUTHWEST VIRGINIA AND THE MOUNTAINS OF EAST TENNESSEE...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT (MEMWSWMRX) FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO FRIDAY FOR SNOWFALL REPORTS. ALSO MORE SNOWFALL OVER THE WEEKEND IN THE HIGHER ELEVATIONS MAY PROMPT MORE SNOWFALL REPORTS. TD
In the hours before
Local storm report, Feb 25, 9:44 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 AM EST THU FEB 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM SNOW COSBY 35.81N 83.25W
02/25/2010 M3.5 INCH COCKE TN TRAINED SPOTTER
THREE AND ONE HALF INCHES OF NEW SNOW AT COSBY. REPORTED
BY SPOTTER.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:26 PM EST | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 30 hr |
Nearby
Wind Advisories in Tennessee, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.